Hail, Miller
- When
- May 26, 5:15 PM CST
- Where
- Miller County, 2 mi SE of Iberia
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.083, -92.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at May 26, 2:51 PM CST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 351 PM CDT WED MAY 26 2004 ...MESOSCALE CONVECTIVE DISCUSSION... CONVERGENCE ALONG A STATIONARY BOUNDARY OVER SOUTHERN MISSOURI HAS FAILED TO TRIGGER ANY CONVECTION. THE LACK OF LARGE SCALE ASCENT ALONG WITH INCREASED CAPPING ARE THE LIKELY CAUSES FOR THIS. MEANWHILE...DEW POINTS IN THE LOW 70S AND TEMPERATURES IN THE LOW 80S YEILD 100 MB MIXED LAYER CAPES ON THE ORDER OF 2000 TO 2500 J/KG...ALONG AND SOUTH OF THE BOUNDARY A 130 KNOT SPEED MAX POSITIONED OVER NORTHERN KANSAS WILL CONTINUE TO SHIFT EASTWARD LATE THIS AFTERNOON. MASS DIVERGENCE IN THE RIGHT ENTRANCE REGION OF THIS FEATURE MAY BE ENOUGH TO FORCE CONVECTION. IF THIS IS THE CASE...THEN LOOK FOR INITIATION TO OCCUR THIS EVENING ALONG THE SURFACE BOUNDARY THAT EXTENDS ROUGHLY FROM EMINENCE TO FORT SCOTT KANSAS. THE TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM. CRAMER && .FORECAST DISCUSSION MAIN CONCERNS REMAIN CONVECTIVE TRENDS. IN THE NEAR TERM THROUGH EARLY EVENING...FRONT THAT HAS MEANDERED OVER THE REGION OVER THE COUPLE OF DAYS HAS LIFTED BACK TO THE NORTH THIS MORNING...POSITIONED ROUGHLY ALONG A JOPLIN...TO MORRISVILLE (ALONG THE GREENE/POLK COUNTY LINE) TO JUST SOUTH OF SALEM MISSOURI. ELEVATED CONVECTION HAS CONTINUED TO FIRE UP IN CENTRAL MO AS SOUTHWESTERLY LOW LEVEL FLOW RIDES UP THE FRONTAL SLOPE. AMPLE MIDLEVEL INSTABILITY AND UNIDIRECTIONAL SPEED SHEAR WILL ALLOW STORMS TO DEVELOP NORTH OF THE FRONT THROUGH EARLY THIS EVENING. SUBTLE SHORTWAVE ALSO EVIDENT OVER CENTRAL KS IN PROFILER AND WATER VAPOR LOOP IS PICKED UP BY THE META AND PROGGED TO MOVE INTO CENTRAL MO LATE THIS AFTERNOON TO HELP INCREASE GENERAL LIFT. WOULD EXPECT TO SEE FURTHER DEVELOPMENT IN THIS AREA AS THE DAY WEARS ON. AM CONSIDERING REISSUING THE FLOOD WATCH FOR MY NORTHERN COUNTIES THAT HAVE BEEN HIT BY RECENT HEAVY RAIN. ONE HOUR FLASH FLOOD GUIDANCE OVER CENTRAL MO IS LESS THAN AN INCH IN SOME COUNTIES. AREAS ALONG AND SOUTH OF THE FRONT A GROWING CONCERN. 17Z KSGF SOUNDING INDICATES THAT CAP HAS ERODED GREATLY. META HAS A GOOD HANDLE ON THIS. WITH TEMPERATURES IN THE UPPER 70S TO NEAR 80...SB CAPES ARE IN EXCESS OF 3500 J/KG WITH ONLY A VERY WEAK OR NON EXISTENT CAP. WILL NEED TO WATCH THIS AREA CLOSELY FOR DEVELOPMENT. EITHER ALONG THE SFC FRONT OR IN THE WARM SECTOR ALONG SUB SYNOPTIC BOUNDARIES. 17Z KSGF SOUNDING INDICATED A FAIRLY VEERED LOW LEVEL WIND PROFILE...BUT THE META BACKS LOW LEVEL SFC WINDS TO THE SOUTH...WITH FORECAST 0-3KM HELICITIES ABOUT 400 M2/S2 BY 00Z. TORNADO WATCH ALREADY OUT FOR MISSOURI COUNTIES. IN GENERAL...MADE ONLY SMALL ADJUSTMENT TO THE FORECAST AFTER TONIGHT. ACTIVE PATTERN WILL CONTINUE. AREAS SHOULD BE WARM AND UNSTABLE TOMORROW. APPROACHING COLD FRONT WILL KEEP THE THREAT FOR STORMS OVER MUCH OF THE AREA THROUGH SATURDAY WITH THE THREAT GRADUALLY SHIFTING FARTHER SOUTH INTO SOUTHERN MO. MODELS DIFFER QUITE A BIT SUN-MON WITH STRONG UPPER SYSTEM MOVING EAST THROUGH THE PLAINS. FOR NOW...WILL LEAVE FORECAST STATUS QUO. && .AVIATION... NO SIG SHORT TERM CONCERNS...BUT SCATTERED THUNDERSTORMS...SOME SEVERE WILL AFFECT THE KSGF AND KJLN TERMINAL FORECAST SITES THROUGH THE EVENING HOURS. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...TORNADO WATCH OVER ALL THE MISSOURI COUNTIES. KS...NONE. DSA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT WED MAY 26 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 100 PM CDT WED MAY 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES. HEAVY RAINFALL CAUSING POSSIBLE FLOODING. AREAS AFFECTED AND TIMING: THE SEVERE THUNDERSTORM THREAT WILL COVER THE ENTIRE AREA. SEVERE STORMS OVER CENTRAL MISSOURI ARE ONGOING...WITH LARGE HAIL UP TO ONCE INCH IN DIAMETER THE MAIN CONCERN. SOUTH OF A WARM FRONT THAT IS DRAPED OVER THE AREA...LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH THE STRONGEST STORMS THAT ARE EXPECTED TO DEVELOP AFTER 3 PM. THE SEVERE WEATHER THREAT WILL LAST THROUGH THE EVENING HOURS. DISCUSSION: A SLOW MOVING FRONTAL BOUNDARY ROUGHLY ALONG A JOPLIN TO SALEM LINE WILL SLOWLY REMAIN OVER THE AREA THROUGH TONIGHT. LOW LEVEL WINDS LIFTING UP AND OVER THIS BOUNDARY HAVE CAUSED STORMS TO DEVELOP OVER CENTRAL MISSOURI. THESE STORMS WILL CONTINUE TO DEVELOP AND MOVE EASTWARD ACROSS PORTIONS SOUTHEAST KANSAS AND CENTRAL MISSOURI. A FEW OF THESE STORMS WILL BE CAPABLE OF LARGE HAIL. HEAVY RAINFALL ON TOP OF THE ALREADY HEAVY RAIN THAT HAS OCCURRED OVER CENTRAL MISSOURI WILL LEAD TO HEIGHTENED CONCERN FOR FLOODING. SOUTH OF THE FRONT...A MIDDAY BALLOON/RADIOSONDE RELEASE INDICATES THAT THE PERSISTENT STABLE CAP OVER THE AREA HAS ERODED AND THE ATMOSPHERE HAS BECOME UNSTABLE. DESPITE CLOUD COVER...INSTABILITY WILL BE SUFFICIENT FOR SEVERE STORMS WHEN THEY DEVELOP. THE MAIN FOCUS FOR STORMS WILL BE CLOSE TO THE FRONTAL BOUNDARY. WIND PROFILES INDICATE THAT SUPERCELL THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE ALONG AND SOUTH OF THE FRONT IN SOUTHERN MISSOURI. TORNADIC SUPERCELLS WILL BE POSSIBLE CLOSE TO AND SOUTH OF THE FRONT...ESPECIALLY WHERE SURFACE WINDS ARE MORE SOUTHERLY AND SOUTH-SOUTHEASTERLY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A WARM AND UNSTABLE AIR MASS WILL REMAIN IN PLACE THURSDAY AND FRIDAY. A COLD FRONT MOVING SLOWLY SOUTHEAST BACK INTO THE REGION WILL PROVIDE THE FOCUS FOR ADDITIONAL PERIODS OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. ANOTHER STRONG SYSTEM MOVING THROUGH THE PLAINS AND MIDWEST LATE SUNDAY WILL PROVIDE AN ADDITIONAL CHANCE FOR STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. DSA
SPECIAL WEATHER STATEMENT - TORNADO WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 116 PM CDT WED MAY 26 2004 MOZ055>058-066>071-077>083-088>098-101>106-270200- BARRY-BARTON-BENTON-CAMDEN-CEDAR-CHRISTIAN-DADE-DALLAS-DENT-DOUGLAS- GREENE-HICKORY-HOWELL-JASPER-LACLEDE-LAWRENCE-MARIES-MCDONALD-MILLER- MORGAN-NEWTON-OREGON-OZARK-PHELPS-POLK-PULASKI-SHANNON-ST. CLAIR- STONE-TANEY-TEXAS-VERNON-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON...MONETT... MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK...ROLLA... SPRINGFIELD...STOCKTON AND WEST PLAINS. 116 PM CDT WED MAY 26 2004 THE NATIONAL WEATHER SERVICE HAS ISSUED TORNADO WATCH NUMBER 294...IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING. THIS TORNADO WATCH INCLUDES THE FOLLOWING COUNTIES... IN MISSOURI: BARRY...BARTON...BENTON...CAMDEN...CEDAR...CHRISTIAN...DADE... DALLAS...DENT...DOUGLAS...GREENE...HICKORY...HOWELL...JASPER... LACLEDE...LAWRENCE...MARIES...MCDONALD...MILLER...MORGAN...NEWTON... OREGON...OZARK...PHELPS...POLK...PULASKI...SHANNON...ST. CLAIR... STONE...TANEY...TEXAS...VERNON...WEBSTER AND WRIGHT. SOME CITIES IN THIS TORNADO WATCH INCLUDE AVA...BOLIVAR...BRANSON... CAMDENTON...FORT LEONARD WOOD...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. A STALLED OUT FRONTAL BOUNDARY ALONG WITH EXTREME INSTABILITY CURRENTLY IN PLACE OVER THE SOUTHERN HALF OF MISSOURI...WILL BE CONDUCIVE FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING. INCREASING WIND SHEAR AND A MOIST ATMOSPHERE WILL INCREASE THE POTENTIAL FOR SOME STORMS TO PRODUCE TORNADOES. INTERESTS ACROSS SOUTHERN MISSOURI SHOULD STAY TUNED TO LATER FORECASTS AND STATEMENTS CONCERNING THIS DEVELOPING WEATHER SITUATION. A TORNADO WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE WEATHER...INCLUDING TORNADOES...LARGE HAIL... AND DAMAGING WINDS...IN AND CLOSE TO THE WATCH AREA. WHILE SEVERE WEATHER MAY NOT BE IMMINENT...PERSONS SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS...AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL MEDIA OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST SEVERE WEATHER INFORMATION. && CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
204 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 1 E ELDON 38.35N 92.56W
05/26/2004 MILLER MO LAW ENFORCEMENT
TWO GRAVEL ROADS FLOODED. VEHICLE STRANDED IN FLOODED
ROADWAYS.
ALPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
543 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0540 PM HAIL DIXON 38.00N 92.10W
05/26/2004 0.75 INCH PULASKI MO PUBLIC
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
550 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL DIXON 38.00N 92.10W
05/26/2004 0.75 INCH PULASKI MO PUBLIC
MOSTLY PEA SIZE HAIL A COUPLE UP TO 0.75 INCH
IZZIPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
607 PM CDT WED MAY 26 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 5 S BRINKTOWN 38.06N 92.08W
05/26/2004 0.75 INCH MARIES MO PUBLIC
IZZIThe Springfield radar (KSGF), 136 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398157.